ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Model Number |
H787CT75STSD0 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Medical device site infection (4845)
| Date of Event |
08/03/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The customer's reported complaint description of patient infection cannot be confirmed given the patient centric nature of this serious adverse event (sae).No port device was returned for evaluation since there was no report of port device malfunction, damage or performance issue during in situ use/treatment.A device history record (dhr) review of the indicated packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Sterilization load release records were reviewed for the packaging lot in question; no issues were observed.The port was implanted into the patient more than 18 months prior to the patient's infection.There was no report of port device malfunction or performance issue during use.If the manufacturing/packaging/sterilization of the port device in question was to contribute to an infection in the patient it would have likely occurred shortly after the implant date and not more than 18 months later.Device directions for use (dfu) cautions that each access of the port should be performed using aseptic technique, following the institutions universal precautions.There is no indication from the reported complaint that the manufacturing/packaging/sterilization of the port device could have contributed to the patient's infection.Infection is cautioned in the device dfu as a potential complication of port system use.Labeling review: the directions for use (dfu) that is provided with the port device contains the following statements: warnings: · the device is to be implanted, used, maintained, and removed in strict accordance with institutional and or centers for disease control (cdc) guidelines or policies.· reuse of single-use devices creates a potential risk of patient or user infections.Contamination of the device may lead to injury, illness or death of the patient.· do not use syringes smaller than 10 ml syringe when accessing the port as system damage can occur.Flushing occluded catheters with small syringes can create excessive pressures within the port system.Precautions · carefully read and follow all instructions prior to use.· strict aseptic technique is of paramount importance when implanting any device.· for peripheral placement, irritation to the vein, resulting in postoperative thrombophlebitis, has been associated with guidewire and introducer insertion.· when using percutaneous introducers: to avoid blood vessel damage, do not allow the percutaneous introducer sheath to remain indwelling in the blood vessel without the internal support of a catheter or dilator.· if more than one drug is to be administered, between the individual drug applications, flush the system with 5 to 10 ml normal saline for injection to prevent drug interactions.· after any infusion, injection or bolus application, the system should be flushed with normal saline for injection or locked with a heparin solution per institutional protocol to prevent thrombotic occlusion of the catheter.Potential complications use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: air embolism catheter disconnection or migration catheter embolization catheter fragmentation catheter pinch-off clot formation drug extravasation (leakage) erosion of vessel and skin implant rejection infection inflammation thromboembolism thrombophlebitis thrombosis necrosis of scarring of skin over implant area vessel trauma post-operative care the incision site should be monitored for signs of infection, inflammation, hematoma, device rotation or erosion.Routine wound care should be given to these sites.The smart port ct implantable port may be used immediately after verification of catheter placement.Instruct patient to avoid any heavy exertion or strenuous activity during the first few days after surgery.General guidelines · each access of an angiodynamics smart port ct implantable port should be performed using aseptic technique.· follow institutional universal precautions.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint continues to be monitored for trends.Reference (b)(4).
Event or Problem Description
On or about (b)(6) 2021, (b)(6) underwent placement of the following angiodynamics' smartport ct product: upn: h787ct75stsd0; lot no: 5649837.Upon information and belief, the device's description is as follows: smart port ct single titanium port system with attachable 7.5f x 66cm silicone catheter and 8f introducer kit.The port-a-cath at issue was implanted by dr.(b)(6), md., at (b)(6) hospital in (b)(6) for decedent's chemotherapy.On (b)(6) 2022, decedent presented to (b)(6) in (b)(6), for a scheduled removal of his port-a-cath.Upon information and belief, decedent's port-a-cath was found to be infected prior to the removal procedure.Due to the aforementioned serious complications related to the catheter, decedent's catheter was removed by dr.(b)(6) md, at (b)(6) in (b)(6).